Specific code 2009 ICD-9-CM Diagnosis Code E939.3
Other antipsychotics neuroleptics and major tranquilizers causing adverse effects in therapeutic use
  • Short description: ADV EFF ANTIPSYCHOTC NEC.
  • ICD-9-CM E939.3 is a billable medical code that can be used to indicate a diagnosis on a reimbursement claim, however, E939.3 should only be used for claims with a date of service on or before September 30, 2015. For claims with a date of service on or after October 1, 2015, use an equivalent ICD-10-CM code (or codes).
  • E939.3 describes the circumstance causing an injury, not the nature of the injury.
  • You are viewing the 2009 version of ICD-9-CM E939.3.
  • More recent version(s) of ICD-9-CM E939.3: 2010 2011 2012 2013 2014 2015.
  • No ICD-10-CM code(s) convert to ICD-9-CM E939.3
Disease Synonyms
  • Adverse effect of antipsychotic
  • Adverse reaction to antipsychotic drug
  • Neuroleptic induced acute akathisia
  • Neuroleptic induced acute dystonia
  • Neuroleptic induced parkinsonism
  • Neuroleptic induced tardive dyskinesia
  • Neuroleptic-induced acute akathisia
  • Neuroleptic-induced acute dystonia
  • Neuroleptic-induced Parkinsonism
  • Neuroleptic-induced tardive dyskinesia
ICD-9-CM codes are used in medical billing and coding to describe diseases, injuries, symptoms and conditions. ICD-9-CM E939.3 is one of thousands of ICD-9-CM codes used in healthcare. Although ICD-9-CM and CPT codes are largely numeric, they differ in that CPT codes describe medical procedures and services. Can't find a code? Start at the root of ICD-9-CM, check the 2009 ICD-9-CM Index or use the search engine at the top of this page to lookup any code.